Hey there! Sign in to join this conversationNew here? Join for free

Bleeding whilst on the pill? Please help I'm freaking out Watch

    • Thread Starter
    Offline

    12
    ReputationRep:
    So I've been on levest now for at least 4 months, and microgynon previously for 3 months, so I am not new to taking birth control. I normally take my pill between 6am and 8am when I've got work or college, and for the last 7 months only so I've never had breakthrough bleeding, only when I'm on my period in the pill free week . I didn't wake up till 2pm today, so i took it 6 hours late and now I've started bleeding, it's light and brown but I'm now panicking something is wrong. Has anyone else experienced similar? Please help, thanks
    Offline

    3
    ReputationRep:
    (Original post by Zozaaaa)
    So I've been on levest now for at least 4 months, and microgynon previously for 3 months, so I am not new to taking birth control. I normally take my pill between 6am and 8am when I've got work or college, and for the last 7 months only so I've never had breakthrough bleeding, only when I'm on my period in the pill free week . I didn't wake up till 2pm today, so i took it 6 hours late and now I've started bleeding, it's light and brown but I'm now panicking something is wrong. Has anyone else experienced similar? Please help, thanks
    It's fine, light and brown means you are not currently bleeding. You bled, and it didn't come out. Maybe it's from your last period. Nothing to worry about trust me.
    • Section Leader
    • Very Important Poster
    • Peer Support Volunteers
    • Clearing and Applications Advisor
    Offline

    21
    ReputationRep:
    (Original post by Zozaaaa)
    So I've been on levest now for at least 4 months, and microgynon previously for 3 months, so I am not new to taking birth control. I normally take my pill between 6am and 8am when I've got work or college, and for the last 7 months only so I've never had breakthrough bleeding, only when I'm on my period in the pill free week . I didn't wake up till 2pm today, so i took it 6 hours late and now I've started bleeding, it's light and brown but I'm now panicking something is wrong. Has anyone else experienced similar? Please help, thanks
    It's possible that taking it late is causing the breakthrough bleeding also the NHS mentions its possible in the first few months http://www.nhs.uk/conditions/contrac...ting%20started
    See a doctor if you re concerned.
    • Thread Starter
    Offline

    12
    ReputationRep:
    (Original post by claireestelle)
    It's possible that taking it late is causing the breakthrough bleeding also the NHS mentions its possible in the first few months http://www.nhs.uk/conditions/contrac...ting%20started
    See a doctor if you re concerned.
    I can't see a doctor as I'm away at the moment, it usually says if yiu take it more than 12 hours late yiu could spot but it's not my first few months either, I've been on it for nearly 8 months now
    • Thread Starter
    Offline

    12
    ReputationRep:
    (Original post by elekro)
    It's fine, light and brown means you are not currently bleeding. You bled, and it didn't come out. Maybe it's from your last period. Nothing to worry about trust me.
    Okay thank you, I hope so I'm just gonna keep an eye on it
    Offline

    3
    ReputationRep:
    As that's the combined pill, I honestly wouldn't worry as, although ideal that you take it at the same/similar time each day, a few hours out won't affect you; I have read everywhere that you should try and take the pill within twelve hours of the time you usually do, however, it is not counted as missed until 24 hours have gone. Breakthrough bleeding is normal, nothing to worry about and brown blood/discharge is normally just old blood, so not normally a cause for concern.
    I have experienced similar a few times and this usually occurs the week (or a few days) preceding my pill free week - I have been on the combined pill for over a year, so I've learnt not to worry about all things that are slightly unusual. Also, I'm definitely not the best at taking the pill at the same time each day, and I've been doing fine so far.
    If this doesn't reassure you, you can ask your local GP for advice. It is always better to be completely reassured by a medical professional.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: January 13, 2017
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Will you be richer or poorer than your parents?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.